Welcome! Log in or Register

Beechams Flu Plus Hot Lemon

  • image
£29.99 Best Offer by: amazon.co.uk marketplace See more offers
6 Reviews

Brand: Beechams

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    6 Reviews
    Sort by:
    • More +
      29.06.2013 23:50
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Good product for mild symptoms

      The current unpredictable changes in our weather at the moment is not helping my body at all. On this occasion I cant blame the children for making me ill, but being abit run down and being soaked in rain one day and bathing in sun the next is causing havoc with me. One of the things I seem to be getting on and off are blocked noses and headaches. So I bought this product containing not the usual 10 sachets but 5, from my local Home Bargains store for £1.00.



      Why did I buy it?

      I bought it because my symptoms are very mild and aren't disrupting my everyday life in anyway. They're acting more like background noise, easy to ignore but still there. So rather than take full on pain relief or any form of other hardcore medicine ( which I simply don't need ), something like this is perfect. Its cheap, easy to use and I will only need to take it afew times.

      My current symptoms are slightly blocked nose and mild headache.



      What is this product supposed to do?

      Its supposed to relief symptoms connected with colds and flu, such as blocked noses, headaches, feverishness etc.



      How is it packaged?

      The product itself comes in their own individual sachets which contain one ' dose '. All 5 sachets are housed a small cardboard box.

      The box and sachets are mainly blue in colour and the design and look of them mirror each other. On the front at the top is the ' Beechams ' logo. Underneath the words Cold & Flue and the flavour is mentioned which is hot lemon. Clearly states product contains Paracetamol and Phenylephrine.
      At the bottom of the box it tells you how many sachets there are and what areas this product works on.

      On the back of both box and sachet it tells you the how to take and general warnings. On the box it tells you what it does and provides list of ingredients. Both have exp date visible.



      Ingredients

      Ingredients: Paracetamol 600 mg; Action: Painkiller and fever reducer; Relief of: Headache, sore throat, shivers, fever, aches & pains. Ingredients: Ascorbic Acid 40 mg; Action: Vitamin C; Relief of: Compensates for vitamin C commonly lost during colds. Ingredients: Phenylephrine Hydrochloride 10 mg; Action: Decongestant; Relief of: Blocked nose, catarrh, painful sinuses.



      How to use

      Empty contents of one sachet into a mug. Half fill with very hot water. Stir well.

      If needed, take one sachet every 4 hours up to a maximum of 6 sachets in a 24 hour period. Not suitable for children under 12.



      How do I find it?

      Firstly, this is still some form of medication even though its mild, so that's how I treat it. I use it only short term, and if and when needed.

      I like how easy it is to make up and take. Its convenient, especially for someone who isn't very keen on taking tablets and I don't like taking tablets around my kids as they just assume Im eating sweets which I don't want them to be confused by! When you are suffering from cold and flu symptoms its always a good idea to keep your water in take high and not only that, but I always find it comforting having hot refreshing drinks when Im alittle poorly, so this ticks those boxes.

      It does take a good few minutes for the drink to be cool enough to take, but when it is you can definitely taste lemon. Its not tart or strong, but its there. Its pleasant and has the slightest sweetness to it which makes it easier to drink for me. It doesn't taste overally medicinal ( which is a good thing ), and because of the lemon element I do find that after drinking it, my tongue does feel alittle ' coated ' and could probably do with a good rinse of mouthwash just to get the mouth and tongue feeling alittle fresher. This isn't a major thing, just a personal preference. No weird aftertaste and pleasant to drink.

      After drinking, I do tend to find my nose feeling alittle more clearer and after slightly a longer amount of time, my headache having the edge taken off it. I never expect products like this to be the magic wand and banish all nasty symptoms away for good, just to give me a little helping hand which it does.


      Would I buy this again? Yes I would. Great for mild symptoms of colds and flus, easy and pleasant to take, contained in great little sachets so can be thrown in a bag or pocket in case of emergencies, readily available and if searched for can be bought for a good price.

      I prefer this over the Lempsip version.

      Comments

      Login or register to add comments
      • More +
        01.03.2011 13:43
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Fight cold the best way with this

        For as long as I can remember I have been turning to the Beechams brand to relieve my flu symptoms and one product from the range I always have in my medical drawer is the Hot Lemon. For me this surpasses any rivals in terms of taste and effect and delivers on all fronts. If you are after Hot Lemon there is no where better to look than this product!

        This product is designed to be used when the symptoms of flu start to hit and you start to get bunged up and that horrible feeling when you know things aren't right. However, it also works a preventive and you can take this if you feel a flu coming on or if you just don't feel right, or have been out in the cold all day. It works either way and will have the same effect, fighting in your corner to make sure that flue doesn't arrive or runs away screaming.

        This costs between £2.50 and fiver for ten sachets and it takes on sachet per cup. Check the discount stores for this as that is where it will be cheaper rather than using the large chemist chains.

        What you get in the drink is a mix of medicinal ingredients designed to combat all types of flu and cold symptoms. Primarily is the high paracetemol content, might be worth checking it his is suitable depending on what medication you are on. This works to fight flu and cold symptoms head on whilst the likes of the high Vitamin C content restores your health that way by making you feel a bit better.

        What does it taste like? Of course its strong and vivid. It packs a punch in terms of being a hot, strong bitterish lemon. The heat takes some of the bitter lemon taste away but it is still there. Its such a strong flavour its intended to be sipped. That's probably all most people can stomach anyway. It is not horrible its just not very appealing. In other words, you would not drink this purely because it tastes nice. But the feeling it gives of warmth inside and the fact you can almost feel it working straight away as you swallow your first sip compensates for that fact.

        Indeed, one mug of this will certainly make you feel better. I tend to have one early afternoon and then a mug before bed as it settles the symptoms and aids me getting to sleep. Certainly taking this quickens recovery and just generally makes you feel much better with all the positive content. It wont rid you of flu alone but it certainly helps.

        In my eyes there is nothing better than fighting the symptoms of a nasty winter cold than a cup of hot lemon and the Beechams version, with flu plus, is far and away the finest in my eyes.



        Also on CIAO

        Comments

        Login or register to add comments
      • More +
        12.11.2010 14:24
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        five out of five stars

        Beechams Flu Plus Hot Lemon


        Recently my mum came round to visit, we had a nice lunch, a nice shopping trip and then she went home early because she was feeling a bit under the weather. Later that week we were both stuck in bed with horrible colds. I think my immune system just rolls over and lets in any and all cold viruses. I have already caught a couple of winter colds even though the season has only just begun and stocking up on essentials to try and stop the worst of the symptoms before they get full blown, is a big must in our household.


        Instead of having a nice catch up over lunch as we usually do once a week, we ended up on the other end of a phone, blocked up, doing our usual catch up while we both cradled a cup of Beechams flu plus hot lemon. I have always trusted the Beechams brand, as far back as I can remember my Gran and Granda used to rely on good old Beechams powders to cure ever ache and pain.


        These are really easy to use, just select your favourite mug then add the sachet while pouring in boiling water. It is best not to fill the mug too much, I prefer to fill mine just over the half way mark, then either add a splash of cold water or leave to cool for a few moments before sitting down and drinking.


        So does this taste nice? Well, no. Not really. However, if you add a good dose of honey or a spoonful of sugar then it does a lot to make this much more palatable, but there is no mistaking the medicinal taste. These sachets are also available in a berry flavour. Personally I prefer the berry flavour over the lemon, but both deliver the same results it is just dependent upon personal taste as to which flavour you choose.


        So what makes this better than a good old hot Toddy? This drink provides a full dose of paracetamol along with a decongestant to help unblock your sinuses and nose. This drink is also packet with vitamin C, which we all know is a vital vitamin, especially when you are feeling a tad under the weather. It also contains an antipyretic to help alleviate any fever symptoms, with I am sure some many other ingredients to make you feel better all wrapped up in a hot drink. I am not sure whether this is my imagination or not but usually by the time I have finished drinking a mug of this I feel a bit better. Certainly it is noticeable that the paracetamol is quick to work, as well as the decongestant.


        I think this is good for colds, however it is advertised for treating the flu as well. I have only ever had the flu once in my life and I was horribly ill, I doubt that this would have made much of a dent. However, it is great to use at the beginning of a cold as well as at the worst of it to try and control as well as treat any symptoms.


        Both of these flavours in the Beechams hot plus range are easy to find in most supermarkets and pharmacists. It is usually available to buy for around £4 for ten individual packed sachets. Personally, I think that although there might be cheaper options available that these are still excellent value for money as they deliver the results that the packaging promises.


        This gets a glowing report from me, although the taste isn't the nicest, this drink does its job and I always feel a bit better for having taken it. I would recommend trying this if you are blocked up and suffering with the cold. Personally, I prefer the taste of these Beechams sachets over any of the other well known brands and I find that these work well for me.


        Of course it should go without saying that before you take any medication you should read the dosage instructions and pack information.

        Comments

        Login or register to add comments
        • More +
          02.11.2010 09:23
          Very helpful
          (Rating)
          3 Comments

          Advantages

          Disadvantages

          A temporary fix to feeling like rubbish

          *Introduction*

          Picture this, one week before I am due to go on holiday to Dubai and I am showing symptoms of... man flu! No. No. No. This is not supposed to happen. I am supposed to be in perfect health so that I can go and enjoy my holiday in the unbelievably hot weather. So I went to Tesco and bought about 4 different products that all claim to help you get rid of this awful illness.

          *What Are They?*

          Beechams Flu Plus Hot Lemon are Beechams most powerful cold and flu relief hot drinks. In this non drowsy formua, vitamin C is combined with ingredients to help you fight back against your cold and flu. They are manufactured and packed by GlaxoSmithKline.

          *What Are They For?*

          Beechams Flu Plus Hot Lemon is a product that helps in the short term for the relief of the symptoms of influenza, colds and chills. It eases the symptoms of headaches, feverishness, aches and pains, congested or blocked nose, painful sinuses and sore throat pain.

          *How Do They Work?*

          Beechams Flu Plus Hot Lemon contains paracetamol at the provided maximum dose which helps to reduce your body temperature and is an analgesic. It also contains phenylephrine hydrochloride which is a sympathomimetic decongestant which unblocks your nose and sinuses helping you breathe more easily and ascorbic acid which helps to replace the vitamin C which may be lost in the initial stages of flu and colds. To be honest, when I was taking these sachets, as long as I wasn't allergic to any of the ingredients I didn't care what was in it as long as it made me feel better.

          *Directions*

          Making these powders up is very easy. Empty the contents of a sachet into a cup or mug. Then half fill the cup/mug with very hot water. I tend to use boiled water from the kettle. Stir the content of the mug well so that you aren't leaving all of the medicine congealed at the bottom. Next add any cold water as necessary and sugar if you so desire. This isn't something that I do but my boyfriend refuses to drink it without some sugar. After that you just need to wait until it is at a temperature that you can drink it.

          Do not take more than 4 sachets in 24 hours and do not take for more than 7 days (unless you have had medical advice stating to).

          *Frequency of Use*

          A Beechams Flu Plus Hot Lemon sachet is to be taken every four to six hours as necessary. About three hours after you have taken one, your symptoms will start to rear their ugly heads again but make sure you wait the full four hours before taking the next.

          *Who Can't Use the Tablets?*

          There are various people that Beechams Flu Plus Hot Lemon are not to be taken by. These are:
          - Children under the age of 12 (unless your doctor tells you to)
          - Sufferers of liver or kidney problems, an overactive thyroid, diabetes or if you suffer from very high blood pressure or heart disease.
          - Anybody who is allergic to any of the ingredients (obviously)
          - Anybody who suffers from an inherited sugar absorption problem as each sachet contains 4g of sugar.
          - Anybody taking tricyclic antidepressants or drugs for heart problems (including beta-blockers)
          Ensure that you do not take Beechams Flu Plus Hot Lemon with any other paracetamol-containing products. If you overdose, immediate medical advice should be sought after.

          *Side Effects*

          Generally the ingredients of Beechams Flu Plus Hot Lemon are well tolerated when taken properly. The most common side effects is a skin rash which occurs occasionally and there have been a few incidents of raised blood pressure, headache, dizziness, upset stomach, difficulty in sleeping and palpitations.
          If you get any of these side effects, stop taking the sachets and inform your doctor.
          I personally haven't suffered from any side effects.

          *Packaging*

          The packaging of Beechams Flu Plus Hot Lemon is a blue and red cardboard box with a picture of a sachet being poured into the mug. Inside the box is a leaflet which contains all of the details that you could possibly want and need to know about the product.

          As for the sachets that the magic medicine is contained in these are yellow and blue in colour and long and thin in shape. They are easily opened at the top of the sachet by simply ripping it open.

          These are a perfectly petite size to have sat in the side pocket of your handbag to carry around for that just in case moment that you might need to take one whilst out and about.

          *The Contents*

          In the box you get 10 sachets. When you tear off the top you will find a yellow powder. The first thing you will notice is the strong lemon smell. It hits you as soon as the sachet is opened and this suits me fine as it is there to disguise the medicinal taste that I really do abhor. So does the smell translate to a nice flavour? Well the answer is yes. These hot drinks have a surprisingly pleasant taste which is obviously of lemon. It isn't overly strong but you can easily distinguish its flavour. The taste is very sweet which is why I find it completely unnecessary to add any further sugar to the mix.

          I find the texture of this to be very smooth when stirred properly although if you don't you will find it to be a little on the powdery side will a lot left lingering on the bottom of the mug.

          *How Much Are They? And Where Can You Buy Them?*

          Beechams Flu Pus Hot Lemons are quite expensive as they retail at £3.95 for 10 sachets but when you fell as ill as I did, this price seems like excellent value for money. You would pay anything to stop your throat from feeling as though a knife is slicing through it or to be able to breathe normally. If you shop around, you could probably find them slightly cheaper but generally when you feel like rubbish, you don't look for the lowest price.

          These sachets are quite widely available to buy. You can find them on the shelves of all large supermarket like Tesco, Asda, Sainsburys etc. Alternatively you can buy them from stores like Boots, Superdrug and also your nearest chemist. These sachets are not a product that you need to get a prescription from the doctor in order to buy. And if you aren't able to get out to buy them, you can visit www.boots.com and have them delivered directly to your door.

          *Do They Work and Would I Recommend Them?*

          Ok, so down to the most important part and that is whether or not they are effective at alleviating the pain of any of the symptoms that you are suffering from. And for me they most certainly did work. And rapidly for that matter. After about 20-30 minutes of having consumed this medicine I was starting to feel a great deal better. These lasted for a good 3 hours before the symptoms seem to come back and hit you all over again.

          I would without doubt recommend Beechams Flu Plus Hot Lemon. I don't care that they are a little on the pricey side as I would much rather spend that little bit extra to alleviate the symptoms that you feel when suffering from man flu.

          *Overall*

          On the whole, I would wholeheartedly say Beechams Flu Plus Hot Lemon are fantastic. They are perfect for almost instant relief from feeling truly awful and the taste is a lovely lemon rather than one that tastes medicinal with a hint of lemon added. I think that these are complete value for money and will buy them when the awful man flu strikes again.

          Comments

          Login or register to add comments
          • More +
            08.11.2009 11:39
            Very helpful
            (Rating)
            4 Comments

            Advantages

            Disadvantages

            An Expensive But Reliable Way To Help Your Cold

            I've got a stinking cold, I can't use the words that would most accurately describe how I feel on a family site like Dooyoo but I do feel nasty. My mum even shipped my 2 year old sister to my aunt's and banned her mate who's got bad ashma from visiting in case I'd got swine flu! Yesterday I went to see the doc though and it's not it's just (in his words): "A very severe cold or mild flu". Either way all he could advise me to take was paracetamol, ibuprofen and cough medicine but I've already been taking them for 2 days and they hadn't been doing anything.

            I went into the chemist to get some Lockets and see if I could see anything on the shelf that might help me feel a bit better, I've never used cold powders before because I never get proper bad colds and I was mega shocked at the price of them! I wanted a Lemsip one but I didn't even have enough cash on me to buy it as well as the other stuff I needed!

            This Beechams powder is made especially for people who have got the flu so I brought it because I thought it would be stronger than one just made for colds and the doc had said mine could be flu.

            It's easy to make up and the powder is very fine so it was very easy to stir into the boiling water. You make it up in a mug but only fill it halfway up with boiling water, then you can add sugar or cold water to it to make it easier to drink. I just let it cool for a few minutes and drunk it without adding any cold water but remember it's going to be very hot when it's first made.

            It's got a nice flavour, it's a sherbert lemon taste that is quite sweet but not as strong tasting as I thought it would be. Like I said, I've never used anything like this before and I thought it would have a fresh lemon flavour and be like a warm juice drink. It's not though, you can tell it's medication instead of being made to soothe you with a comforting flavour and it's also quite powdery tasting.

            The ingredients in Beechams Flu Plus are Paracetamol, Vitamin C and Phenylephrine Hydrochloride. I was a bit annoyed when I saw how few ingredients there are in this powder because I could have taken all them seperate and saved a bomb! Phenylephrine Hydrochloride is a decongestant and this will help my blocked up nose and sinuses, the paracetamol will help bring my temperature down and make me feel better generally because it will soothe the aches and pains I've got.

            I'm more impressed with them than I thought I would be, they don't work very quickly and I was starting to think the powder drink wasn't going to do anything but a bit later I started feeling a lot better and I've got to put it down to the Beechams because I didn't take anything else apart from Lockets and Tunes and stuff like that.

            The effects last for about 2 hours and that's ok but could have been a bit longer. I'm lucky that I can stay in the house until I'm better and the Beechams lets me have a bit of a doze without waking up panicking my head off because I can't breathe through my nose! lol For people who have to go to work or look after kids with a cold like this though I don't think they would work for long enough to keep you feeling well enough to do your business. That's a shame because you can only take 4 sachets a day and because you can't take any other paracetamol products during that time you're just going to have to suffer for the time after the effects of this Beechams has worn off.

            5 sachets cost me £2.93 and that's worth it for very short term use but if you was using the max 4 sachets a day then you'd end up spending a fortune on these!

            Comments

            Login or register to add comments
            • More +
              18.10.2009 17:04
              Very helpful
              (Rating)
              5 Comments

              Advantages

              Disadvantages

              When I get this sniffle, I'lll be chugging these back!

              As it's Autumn, someone in the family gets a cold. This time it was my boyfriend. A cold? Oh no, it was much worse than that! Man flu or swine flu, could easily have been either! So out came the Lemsips to replace the cups of tea. However, with only two sachets left, someone was going to have to go to the shop for more. As the other half was oh so ill, it was down to me. So I just grabbed something that looked like the usual Lemsips.

              On my arrival home, it turned out that I'd bought 'the wrong things, the wrong brand, they won't be as nice, they won't make me feel better like the Lemsips do!' Ignoring that, off I trotted into the kitchen to make a hot lemon drink for the invalid.

              Opening the box, I was surprised to find that, instead of the flat sachets that I'd been used to, these were long and skinny, sort of like the sachets of sugar that you find in cafes. Ripping one open was easy and, on pouring it into the cup, I found that it was more like sugar in texture too, therefore none stuck to the inside of the pack and there was no wastage.

              It was also very quick to dissolve. It was practically dissolved before I'd even put the spoon in to stir it! So far, I was very impressed. The smell drifting up towards me was gorgeous as well, a very strong smell of lemon, stronger than the Lemsips previously used had been.

              Taking the cup through to the sick one, I passed it across and waited for the taste verdict. And waited. 'Well? What does it taste like?' I asked. 'I don't bloody know, I can't taste a thing!' Oh. Didn't think about that, did I? And I certainly wasn't tasting it now, I might get that lurgy that he had!

              I did taste the next one (of many made!) and it tasted very nice, a stronger lemon taste than I'd expected, which tasted slightly chemically but nothing more than I would have thought. The nicest lemon drink for colds that I'd tried actually.

              And did it work? Well, the boyfriend said it did. It cleared his nose, helped his headache and made him feel better all over. So there you go!

              *At the time of writing, I think I've got this cold coming on, so this review may well be updated ;o)

              Comments

              Login or register to add comments
            • Product Details

              Rapid relief from Fever - Aches and Pains - Blocked Nose and Sinus Pain - Sore Throat.